On the Growth Rate of a Linear Stochastic Recursion with Markovian Dependence

Dan Pirjol, Lingjiong Zhu

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

We consider the linear stochastic recursion $$x_{i+1} = a_{i}x_{i}+b_{i}$$xi+1=aixi+bi where the multipliers $$a_i$$ai are random and have Markovian dependence given by the exponential of a standard Brownian motion and $$b_{i}$$bi are i.i.d. positive random noise independent of $$a_{i}$$ai. Using large deviations theory we study the growth rates (Lyapunov exponents) of the positive integer moments $$\lambda _q = \lim _{n\rightarrow \infty } \frac{1}{n} \log \mathbb {E}[(x_n)^q]$$λq=limn→∞1nlogE[(xn)q] with $$q\in \mathbb {Z}_+$$q∈Z+. We show that the Lyapunov exponents $$\lambda _q$$λq exist, under appropriate scaling of the model parameters, and have non-analytic behavior manifested as a phase transition. We study the properties of the phase transition and the critical exponents using both analytic and numerical methods.

Original languageEnglish (US)
Pages (from-to)1354-1388
Number of pages35
JournalJournal of Statistical Physics
Volume160
Issue number5
DOIs
StatePublished - Sep 1 2015

Keywords

  • Critical exponent
  • Large deviations
  • Linear stochastic recursion
  • Lyapunov exponent
  • Phase transitions

Fingerprint

Dive into the research topics of 'On the Growth Rate of a Linear Stochastic Recursion with Markovian Dependence'. Together they form a unique fingerprint.

Cite this